MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 28MM/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 28MM/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 06-2805
Medical Device Problem Codes Component Incompatible (1108); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2019 revision surgery was performed due to bha migration.Bha was revised to tha.Intraoperatively, a c-taper head was used with a morse-taper stem by mistake without being noticed by anyone.2 days after the revision surgery, the head disassociation was found.The second revision was performed in the same day, the c-taper head was revised to a morse-taper head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a metal head was reported.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Conclusion: it was reported that during surgery a c-taper head was used with a morse taper stem.2 days after the revision surgery, the head dissociation was found.Based on the provided information it has been determined that this event is associated with an off-label application.The ifu qin 4309 ver e which was packaged with the device states 'howmedica osteonics femoral bearing heads are available in morse taper and c-taper designs for use with howmedica osteonics femoral stems with respectively compatible trunnion tapers.C-taper heads must only be used with those howmedica osteonics stems which have a c-taper trunnion and are labeled accordingly.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
C-TAPER COCR LFIT HEAD 28MM/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9130434
Report Number0002249697-2019-03337
Device Sequence Number19411433
Product Code LWJ
UDI-Device Identifier07613327016277
UDI-Public07613327016277
Combination Product (Y/N)N
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/31/2021
Device Catalogue Number06-2805
Device Lot Number525XT0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;